Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 152, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 5, 2008, 9:28 PM CDT for Mitchell County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2008, 9:28 PM CDT (02:28 UTC)
- Expired
- Jun 5, 2008, 10:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Mitchell County, TX
The radar
The San Angelo radar (KSJT), 103 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 9:30 PM CDT | TSTM WND DMG | Loraine, TX | POWER POLES BLOWN DOWN IN AND NEAR LORAINE...AND ALSO JUST SOUTH OF LORAINE ON FARM TO MARKET ROAD 644. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6049 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 060228 SVRMAF TXC335-060315- /O.NEW.KMAF.SV.W.0152.080606T0228Z-080606T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 928 PM CDT THU JUN 5 2008 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MITCHELL COUNTY IN WEST TEXAS... * UNTIL 1015 PM CDT * AT 925 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR LORAINE...OR 8 MILES SOUTHEAST OF COLORADO CITY...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL LORAINE... RURAL PORTIONS OF EASTERN AND SOUTHEASTERN MITCHELL COUNTY... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS... LARGE HAIL... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER... PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. LAT...LON 3209 10067 3211 10111 3248 10083 3252 10066 TIME...MOT...LOC 0228Z 252DEG 35KT 3234 10071 $$
2 follow-up statements
000 WWUS54 KMAF 060242 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 942 PM CDT THU JUN 5 2008 TXC335-060315- /O.CON.KMAF.SV.W.0152.000000T0000Z-080606T0315Z/ MITCHELL TX- 942 PM CDT THU JUN 5 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR EASTERN MITCHELL COUNTY... AT 925 PM CDT...THE COLORADO CITY POLICE DEPARTMENT REPORTED POWER POLES BLOWN DOWN 4 MILES EAST OF COLORADO CITY. AT 930 PM CDT...THE MITCHELL COUNTY SHERIFFS OFFICE REPORTED POWER POLES BLOWN DOWN IN AND NEAR THE COMMUNITY OF LORAINE...AND SOUTH OF LORAINE ON FARM TO MARKET ROAD 644. AT 935 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR LORAINE...OR ABOUT 9 MILES EAST OF COLORADO CITY... MOVING NORTHEAST AT 35 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED ABOUT 12 MILES SOUTH OF COLORADO CITY...ALSO MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE... LORAINE...AND RURAL PORTIONS OF SOUTHEAST MITCHELL COUNTY INCLUDING STATE HIGHWAY 208. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. LAT...LON 3209 10067 3211 10111 3248 10083 3252 10066 TIME...MOT...LOC 0239Z 245DEG 28KT 3238 10067 $$
000 WWUS54 KMAF 060314 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1014 PM CDT THU JUN 5 2008 TXC335-060324- /O.EXP.KMAF.SV.W.0152.000000T0000Z-080606T0315Z/ MITCHELL TX- 1014 PM CDT THU JUN 5 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MITCHELL COUNTY WILL EXPIRE AT 1015 PM CDT... AT 1014 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3209 10067 3211 10111 3248 10083 3252 10066 TIME...MOT...LOC 0314Z 245DEG 28KT 3249 10038 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 8:14 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 5, 8:14 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
814 PM CDT THU JUN 5 2008
.UPDATE...
WE HAVE UPDATED THE FORECAST TO REFLECT THE ISSUANCE OF TORNADO
WATCH NUMBER 468 IN EFFECT UNTIL 3 AM CDT FOR SCURRY COUNTY.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 7 PM TO 9 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 7 PM TO 9 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...RED FLAG WARNING FROM 8 PM CDT /7 PM MDT/ TO 10 PM CDT /9 PM
MDT/ THIS EVENING FOR THE FOLLOWING ZONES...ANDREWS...BIG
BEND AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING FROM 7 PM TO 9 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
06/21Hazardous weather outlook, Jun 5, 1:31 PM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 131 PM CDT THU JUN 5 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-061845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 131 PM CDT THU JUN 5 2008 /1231 PM MDT THU JUN 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE THIS AFTERNOON AND EVENING ACROSS SOUTHEAST NEW MEXICO AND ALL OF WEST TEXAS EXCEPT FOR TERRELL COUNTY. VERY WINDY AND DRY CONDITIONS WILL LEAD TO THIS DANGEROUS FIRE WEATHER SITUATION. A RED FLAG WARNING IS IN EFFECT UNTIL 10 PM CDT FOR THESE AREAS. A HIGH WIND WARNING IS IN EFFECT UNTIL 9 PM MDT FOR THE GUADALUPE MOUNTAINS AS STRONG WESTERLY WINDS OF 40 TO 50 MPH WITH GUSTS UP TO 70 MPH ARE EXPECTED. WINDY CONDITIONS ARE ALSO POSSIBLE ACROSS THE PERMIAN BASIN...DAVIS MOUNTAINS...UPPER TRANS PECOS...VAN HORN AREA...AND SOUTHEAST NEW MEXICO AS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED ACROSS THESE AREAS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS THE EXTREME EASTERN PERMIAN BASIN...EAST OF A LAMESA TO MIDLAND LINE. IF THUNDERSTORMS CAN FORM THEY WILL BE CAPABLE OF BECOMING STRONG WITH THE CHANCE OF PRODUCING HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 5, 7:03 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 703 PM CDT THU JUN 5 2008 TXZ047-048-060030- SCURRY-BORDEN- 703 PM CDT THU JUN 5 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SCURRY AND SOUTHEASTERN BORDEN COUNTIES. A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 6 MILES NORTHEAST OF LAKE J.B. THOMAS AT 703 PM CDT...MOVING NORTHEAST AT 40 MPH. PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 5, 7:33 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 733 PM CDT THU JUN 5 2008 TXZ052-053-063-060100- HOWARD-MITCHELL-GLASSCOCK- 733 PM CDT THU JUN 5 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN GLASSCOCK... SOUTHEASTERN HOWARD AND WESTERN MITCHELL COUNTIES. AT 733 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING AN INTENSIFYING THUNDERSTORM THAT WAS LOCATED NEAR FORSAN...MOVING TO THE NORTHEAST AT 45 MPH. THIS STORM IS CAPABLE OF PRODUCING PEA TO MARBLE SIZED HAIL...STRONG WIND GUSTS NEAR 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 5, 8:01 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 801 PM CDT THU JUN 5 2008 TXZ048-060130- SCURRY- 801 PM CDT THU JUN 5 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN SCURRY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST OF SNYDER AT 801 PM CDT...MOVING NORTHEAST AT 55 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR WEST TEXAS. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:14 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 31 min |
| Jun 5, 7:40 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell | 35 min |
| Jun 5, 8:48 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 42 min |
| Jun 5, 10:00 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 45 min |
| Jun 5, 10:45 PM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.